MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 85MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 85MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.085S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the trochanteric femoral nail advance (tfna) distal screw and tfna nail broke during an unknown procedure.A proposed removal procedure for a total hip arthroplasty is yet to be scheduled.There was an unknown surgical delay.Procedure and patient outcome are unknown.This report is for one (1) tfna screw 85mm - sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the tfna screw 85 mm - sterile was received at us cq with the screw broken at a slanted angle.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed.The outer diameter of the threaded portion of the screw measured within specification, based on drawing.Document/specification review: the following drawing was reviewed; ti tfna screw the material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the device history record (dhr).Conclusion: the complaint condition is confirmed as the tfna screw was received with the screw broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device: tfna nail (part: 04.037.024s, lot: h393799, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was conducted: part number: 04.038.085s, lot number: h439177, part manufacturing date: 13 september 2017, manufacturing site: elmira, part expiration date: 31 august 2027.Nonconformance noted (raw material); no impact to complaint condition a review of the device history record revealed no complaint related anomalies.The device history record shows lot h439177 of tfna screws was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h198827 was involved in one nonconformance during processing.Lot h198827 was implicated, which concerned several orders of 21012 raw material with bent bars.All affected lots were 100% inspected and sorted, with all nonconforming material removed from the orders and scrapped.Therefore, this nonconformance has no impact on this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The implants were not returned and instead will be do based on the supplied images.The images (3 total) were reviewed and the complaint condition for broken post-op for the lag screw was confirmed as all three images there is a breakage along the helix portion of the screw.As the implant was not returned an as received, dimensional, material or drawing reviews are not applicable.A device history review was performed for the returned instrument¿s lot number and no mrrs, ncs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A review of the raw material device history record(s) determined the raw material lot h198827 was involved in one nonconformance during processing.Lot h198827 was implicated in nr-0067805, which concerned several orders of 21012 raw material with bent bars.All affected lots were 100% inspected and sorted, with all nonconforming material removed from the orders and scrapped.Therefore, this nonconformance has no impact on this complaint condition.No definitive root cause was able to be determined as the circumstances surrounding the complaint are unknown.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Date of postoperative device breakage is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a revision on (b)(6) 2019 as the trochanteric femoral nail advance (tfna) lag screw and 5.0mm ti distal locking screw broke in the tfna nail on an unknown postoperative date.The lag screw was broken at the spread junction as well as there was a femoral sub capital fracture line.The initial implant date was (b)(6) 2017.All the hardware explanted, and patient was revised to a total hip arthroplasty on (b)(6) 2019.There was a very long surgical delay due to the fact where the lag screw broke.Procedure and patient outcome were unknown.This report captures the post-op event involving broken trochanteric femoral nail advance (tfna) lag screw and unknown distal locking screw and related complaint (b)(4) captures the intra-op event involving a nail extractor that broke during the revision surgery.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Expiration date & lot number are unknown.Patient code 3191 used to capture: the reported event required medical/surgical intervention to preclude permanent damage to a body structure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
01/16/2019.Updated event description: it was reported that the case was completed on (b)(6) 2017.The trochanteric femoral nail advance (tfna) lag screw and unknown distal locking screw broke in the tfna nail during an unknown procedure.A proposed removal procedure for a total hip arthroplasty is yet to be scheduled.There was an unknown surgical delay.Procedure and patient outcome was unknown.This complaint involved three (3) devices.This report is for one (1) tfna screw 85mm - sterile this is report 2 of 3 for (b)(4).

Brand Name
TFNA SCREW 85MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8254071
Report Number2939274-2019-55893
Device Sequence Number13812912
Product Code HSB
UDI-Device Identifier10886982098450
UDI-Public(01)10886982098450
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.085S
Device Catalogue Number04.038.085S
Device Lot NumberH439177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 12/22/2018
Supplement Date Received by Manufacturer01/15/2019
02/10/2019
02/12/2019
02/12/2019
02/18/2019
02/19/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/04/2019
02/11/2019
02/13/2019
02/13/2019
02/19/2019
02/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR